Alert archive / Missouri / Frost Advisories in 2016
Frost Advisory 4, NWS Kansas City, MO
NWS Kansas City, MO issued this frost advisory at Nov 8, 2016, 2:53 AM CST for 27 counties in Missouri; 6 counties in Kansas. It took effect at Nov 9, 2016, 3:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2016, 2:53 AM CST (08:53 UTC)
- In effect from
- Nov 9, 2016, 3:00 AM CST
- Expired
- Nov 9, 2016, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
All 33 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Jackson County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Platte County, MO, Putnam County, MO, Ray County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 110 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
041 WWUS73 KEAX 080853 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 253 AM CST TUE NOV 8 2016 KSZ025-057-102>105-MOZ001>008-011>017-020>025-028>032-037-081700- /O.NEW.KEAX.FR.Y.0004.161109T0900Z-161109T1500Z/ ATCHISON KS-MIAMI-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN- CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL- CHARITON-JACKSON- INCLUDING THE CITIES OF...ATCHISON...PAOLA...OSAWATOMIE... LOUISBURG...WATHENA...ELWOOD...TROY...HIGHLAND... FORT LEAVENWORTH...LEAVENWORTH...LANSING...KANSAS CITY KANSAS... OVERLAND PARK...STANLEY...OLATHE...SHAWNEE...LENEXA...TARKIO... ROCKPORT...FAIRFAX...MARYVILLE...GRANT CITY...ALBANY... STANBERRY...KING CITY...BETHANY...PRINCETON...MERCER... UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING... GLENWOOD...MOUND CITY...OREGON...MAITLAND...FOREST CITY...CRAIG... SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...STEWARTSVILLE... OSBORN...UNION STAR...CLARKSDALE...GALLATIN...JAMESPORT... TRENTON...MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH AIRPORT... ST. JOSEPH...CAMERON...PLATTSBURG...LATHROP...HAMILTON... BRAYMER...POLO...BRECKENRIDGE...CHILLICOTHE...BROOKFIELD... MARCELINE...MACON...LA PLATA...PARKVILLE...PLATTE CITY... RIVERSIDE...WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...LAWSON...CARROLLTON...SALISBURY... BRUNSWICK...KEYTESVILLE...KANSAS CITY...INDEPENDENCE 253 AM CST TUE NOV 8 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST WEDNESDAY. * TEMPERATURE...LOW TEMPERATURES RANGING FROM AROUND FREEZING IN NORTHWESTERN MISSOURI TO AROUND 37 DEGREES ELSEWHERE IN THE ADVISORY AREA. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
4 follow-up statements
965 WWUS73 KEAX 081923 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 123 PM CST TUE NOV 8 2016 KSZ057-MOZ037-082030- /O.CAN.KEAX.FR.Y.0004.161109T0900Z-161109T1500Z/ MIAMI-JACKSON- INCLUDING THE CITIES OF...PAOLA...OSAWATOMIE...LOUISBURG... KANSAS CITY...INDEPENDENCE 123 PM CST TUE NOV 8 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS CANCELLED THE FROST ADVISORY. WHILE PATCHY FROST IN ISOLATED SHELTERED AREAS IS POSSIBLE FOR A VERY BRIEF TIME AROUND SUNRISE, WIDESPREAD FROST IS NO LONGER EXPECTED. $$ KSZ025-102>105-MOZ001>008-011>017-020>025-028>032-090330- /O.CON.KEAX.FR.Y.0004.161109T0900Z-161109T1500Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO- NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW- DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- INCLUDING THE CITIES OF...ATCHISON...WATHENA...ELWOOD...TROY... HIGHLAND...FORT LEAVENWORTH...LEAVENWORTH...LANSING... KANSAS CITY KANSAS...OVERLAND PARK...STANLEY...OLATHE...SHAWNEE... LENEXA...TARKIO...ROCKPORT...FAIRFAX...MARYVILLE...GRANT CITY... ALBANY...STANBERRY...KING CITY...BETHANY...PRINCETON...MERCER... UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING... GLENWOOD...MOUND CITY...OREGON...MAITLAND...FOREST CITY...CRAIG... SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...STEWARTSVILLE... OSBORN...UNION STAR...CLARKSDALE...GALLATIN...JAMESPORT... TRENTON...MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH AIRPORT... ST. JOSEPH...CAMERON...PLATTSBURG...LATHROP...HAMILTON... BRAYMER...POLO...BRECKENRIDGE...CHILLICOTHE...BROOKFIELD... MARCELINE...MACON...LA PLATA...PARKVILLE...PLATTE CITY... RIVERSIDE...WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...LAWSON...CARROLLTON...SALISBURY... BRUNSWICK...KEYTESVILLE 123 PM CST TUE NOV 8 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST WEDNESDAY... * TEMPERATURE...LOW TEMPERATURES RANGING FROM AROUND FREEZING IN NORTHWESTERN MISSOURI TO AROUND 37 DEGREES ELSEWHERE IN THE ADVISORY AREA. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
669 WWUS73 KEAX 090309 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 909 PM CST TUE NOV 8 2016 KSZ025-102>105-MOZ001>008-011>017-020>025-028>032-091115- /O.CON.KEAX.FR.Y.0004.161109T0900Z-161109T1500Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO- NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW- DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- INCLUDING THE CITIES OF...ATCHISON...WATHENA...ELWOOD...TROY... HIGHLAND...FORT LEAVENWORTH...LEAVENWORTH...LANSING... KANSAS CITY KANSAS...OVERLAND PARK...STANLEY...OLATHE...SHAWNEE... LENEXA...TARKIO...ROCKPORT...FAIRFAX...MARYVILLE...GRANT CITY... ALBANY...STANBERRY...KING CITY...BETHANY...PRINCETON...MERCER... UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING... GLENWOOD...MOUND CITY...OREGON...MAITLAND...FOREST CITY...CRAIG... SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...STEWARTSVILLE... OSBORN...UNION STAR...CLARKSDALE...GALLATIN...JAMESPORT... TRENTON...MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH AIRPORT... ST. JOSEPH...CAMERON...PLATTSBURG...LATHROP...HAMILTON... BRAYMER...POLO...BRECKENRIDGE...CHILLICOTHE...BROOKFIELD... MARCELINE...MACON...LA PLATA...PARKVILLE...PLATTE CITY... RIVERSIDE...WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...LAWSON...CARROLLTON...SALISBURY... BRUNSWICK...KEYTESVILLE 909 PM CST TUE NOV 8 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST WEDNESDAY... * TEMPERATURE...LOW TEMPERATURES RANGING FROM AROUND FREEZING IN NORTHWESTERN MISSOURI TO AROUND 37 DEGREES ELSEWHERE IN THE ADVISORY AREA. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
202 WWUS73 KEAX 090857 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 257 AM CST WED NOV 9 2016 KSZ025-102>105-MOZ001>008-011>017-020>025-028>032-091500- /O.CON.KEAX.FR.Y.0004.161109T0900Z-161109T1500Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO- NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW- DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- INCLUDING THE CITIES OF...ATCHISON...WATHENA...ELWOOD...TROY... HIGHLAND...FORT LEAVENWORTH...LEAVENWORTH...LANSING... KANSAS CITY KANSAS...OVERLAND PARK...STANLEY...OLATHE...SHAWNEE... LENEXA...TARKIO...ROCKPORT...FAIRFAX...MARYVILLE...GRANT CITY... ALBANY...STANBERRY...KING CITY...BETHANY...PRINCETON...MERCER... UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING... GLENWOOD...MOUND CITY...OREGON...MAITLAND...FOREST CITY...CRAIG... SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...STEWARTSVILLE... OSBORN...UNION STAR...CLARKSDALE...GALLATIN...JAMESPORT... TRENTON...MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH AIRPORT... ST. JOSEPH...CAMERON...PLATTSBURG...LATHROP...HAMILTON... BRAYMER...POLO...BRECKENRIDGE...CHILLICOTHE...BROOKFIELD... MARCELINE...MACON...LA PLATA...PARKVILLE...PLATTE CITY... RIVERSIDE...WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...LAWSON...CARROLLTON...SALISBURY... BRUNSWICK...KEYTESVILLE 257 AM CST WED NOV 9 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TEMPERATURE...LOW TEMPERATURES RANGING FROM AROUND FREEZING IN NORTHWESTERN MISSOURI TO AROUND 37 DEGREES ELSEWHERE IN THE ADVISORY AREA. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
666 WWUS73 KEAX 091505 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 905 AM CST WED NOV 9 2016 KSZ025-102>105-MOZ001>008-011>017-020>025-028>032-091615- /O.EXP.KEAX.FR.Y.0004.000000T0000Z-161109T1500Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO- NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW- DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- INCLUDING THE CITIES OF...ATCHISON...WATHENA...ELWOOD...TROY... HIGHLAND...FORT LEAVENWORTH...LEAVENWORTH...LANSING... KANSAS CITY KANSAS...OVERLAND PARK...STANLEY...OLATHE...SHAWNEE... LENEXA...TARKIO...ROCKPORT...FAIRFAX...MARYVILLE...GRANT CITY... ALBANY...STANBERRY...KING CITY...BETHANY...PRINCETON...MERCER... UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING... GLENWOOD...MOUND CITY...OREGON...MAITLAND...FOREST CITY...CRAIG... SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...STEWARTSVILLE... OSBORN...UNION STAR...CLARKSDALE...GALLATIN...JAMESPORT... TRENTON...MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH AIRPORT... ST. JOSEPH...CAMERON...PLATTSBURG...LATHROP...HAMILTON... BRAYMER...POLO...BRECKENRIDGE...CHILLICOTHE...BROOKFIELD... MARCELINE...MACON...LA PLATA...PARKVILLE...PLATTE CITY... RIVERSIDE...WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...LAWSON...CARROLLTON...SALISBURY... BRUNSWICK...KEYTESVILLE 905 AM CST WED NOV 9 2016 ...FROST ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Nov 7, 11:43 PM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Nov 7, 11:43 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1143 PM CST Mon Nov 7 2016 .Discussion... Issued at 222 PM CST MON NOV 7 2016 An upper low has entered the Central Plains as of early Monday morning as depicted on water vapor imagery. This feature developed a band of showers via isentropic ascent that is currently crossing into central Missouri and points east. This area of showers has helped to saturate a relatively dry layer beneath 800 hPa through the morning hours. Additional moisture will advect into the region this evening and will continue to push cloud bases down progressively lower into the overnight hours. Aside from isentropic support with the initial band of showers, forcing for showers behind this band has been relatively marginal over the CWA through the early afternoon. A vort max associated with the upper wave over much of central to eastern Kansas has been the focus of more scattered to widespread rain showers compared to the aforementioned leading band of activity now mostly east of the CWA. Though this upper wave will weaken tonight as a more pronounced feature deepens over the Northern Plains, the wave will still bring increasing precipitation chances to areas south of the Missouri River overnight as it crosses over the area. A weak surface cold front currently positioned across central Nebraska will also provide additional ascent for precipitation early Tuesday morning as it crosses into central Missouri before sunrise. In all, expecting to see rain totals less than half an inch, mostly focused south of the I-70 corridor. Post-frontal cloud cover will begin to dissipate through the early afternoon hours as expanding surface high pressure builds into the area behind the boundary. Weak cold air advection will bring afternoon highs down a couple of degrees Tuesday, generally reaching into the lower 60s for most areas. The marginally active pattern will then subside through the remainder of the week as upper ridging develops across the Rockies in response to a weak upper-level blocking pattern. This will translate to persistent northerly to northwest flow aloft along with multiple cold air masses entering the local area. As a result, more fall-like temperatures are here to stay for the coming week. In light of the recent warming trends, the most notable difference will be in the form of just below normal overnight temperatures. Areas of frost are possible as early as Wednesday morning and perhaps some freezing temperatures over northeast Missouri. Though no widespread freezing temperatures are anticipated at this time, we will see multiple periods of overnight lows dipping into the 30s throughout the coming days. At this time, Saturday morning looks to be to coldest period of the forecast, with widespread lows dipping into the lower to mid 30s. && .Aviation...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1130 PM CST MON NOV 7 2016 VFR conditions are expected to prevail for the first few hours of the time period, except for IXD which has MVFR ceilings. From the pre- dawn hours to mid morning all terminals will have MVFR ceilings as the surface low moves to the east and high pressure makes its way into the area. Although ceilings will be MVFR, visibilities will remain at about 6SM. Ceilings will return to VFR around 14Z for all terminals. Also around this time, wind speeds are expected to pick up to about 10 kts. By 00Z the clouds will clear and winds will die down to about 5 kts. These conditions are expected to prevail through the remainder of the period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Welsh Aviation...lg/Grana
Hazardous weather outlook, Nov 7, 1:01 PM CST, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 101 PM CST MON NOV 7 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081915- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 101 PM CST MON NOV 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
Nearby
Frost Advisories in Missouri, 2016Frost Advisories in Kansas, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.